Which Meds Have the Least Side Effects?
Oct 16, 2005
I have started my regimen with Sustiva/ Truvada since Sept 28, '05 with a CD4 count of 320 and viral load of 8,000. I have been trying to cope with the side effects of Sustiva, (i.e.) Not sleeping at night, when I have been able to fall asleep occasionally, the very wierd dream state, then walking around the next day feeling like I'm in a fog, also dizziness the next day. I am approaching 3 weeks now on this regimen, and have been off from work for about 10 days now. My Dr. keeps saying it will get better, but I can honestly say it does not feel like I ever will. Is there a better meds combo with less side effects? (I just want to feel normal again).
Response from Dr. Wohl
Data suggest most of the major side effects of Sustiva abate by 4 weeks. If you can, you should try to stick with it. Note that taking the medication with food can increase the side effects of Sustiva. Take the med on an empty stomach if you are not already.
If you are unable to continue of the med or you get beyond 4 weeks and still are suffering, a switch to nevirapine may be in order if you are a man. Women with a CD4 over 250 should generally not start nevirapine due to increased risk of liver toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What If Antibiotics Did Not Clear Up My Bacterial Vaginosis?
- What Can I Do To Ease The Pain From Genital Herpes?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- Can A Uti Cause A False Positive On Chlamydia Tests?
- Risk Of Transmitting Herpes Through Kissing
- Timeline Of Herpes Transmission
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.